IIUM Repository

Transform domain characterization of cyclic codes over Zm

Rajan, Sundar B. and Siddiqi, Mohammad Umar (1994) Transform domain characterization of cyclic codes over Zm. Applicable Algebra in Engineering, Communications and Computing, 5 (5). pp. 261-275. ISSN 0938-1279

[img] PDF (Transform domain characterization of cyclic codes over Zm) - Published Version
Restricted to Repository staff only

Download (890kB) | Request a copy


Cyclic codes with symbols from a residue class integer ring Zm are characterized in terms of the discrete Fourier transform (DFT) of codewords defined over an appropriate extension ring of Zm. It is shown that a cyclic code of length n over Zm, n relatively prime to m, consists of n-tuples over Zm having a specified set of DFT coefficients from the elements of an ideal of a subring of the extension ring. When m is equal to a product of distinct primes every cyclic code over Zm has an idempotent generator and it is shown that the idempotent generators can be easily identified in the transform domain. The dual code pairs over Zm are characterized in the transform domain for cyclic codes. Necessary and sufficient conditions for the existence of self-dual codes over Zm are obtained and nonexistence of self-dual codes for certain values of m is proved.

Item Type: Article (Journal)
Additional Information: 5072/14203
Uncontrolled Keywords: Codes over rings, Abelian codes, Dual codes, Self-dual codes, Galois rings.
Subjects: T Technology > TK Electrical engineering. Electronics Nuclear engineering > TK5101 Telecommunication. Including telegraphy, radio, radar, television
Kulliyyahs/Centres/Divisions/Institutes (Can select more than one option. Press CONTROL button): Kulliyyah of Engineering
Depositing User: Prof. Mohammad Umar Siddiqi
Date Deposited: 22 Jul 2013 12:00
Last Modified: 22 Jul 2013 12:00
URI: http://irep.iium.edu.my/id/eprint/14203

Actions (login required)

View Item View Item


Downloads per month over past year